Question 18 1 out of 1 points A nurse is caring for a postsurgical patient who has small tortuous veins and had a difficult IV insertion. The patient is now receiving IV medications on a regular basis. What is the best nursing intervention to minimize the adverse effects of this drug
therapy? Response Feedback: Because the patient has small tortuous veins and had a difficult IV insertion, the patient is at high risk for infiltration of the IV site. Recording baseline vital signs or blood sugar level is an important nursing action, but not specific to IV administration of any drug. The patient is not known to take anticoagulants; so unless indicated, the nurse is not required to monitor the patient's bleeding time. Question 19 1 out of 1 points A patient with a recent diagnosis of acute renal failure has a long-standing seizure disorder which has been successfully controlled for several years with antiseizure medications. The nurse should recognize that the patient's compromised renal function will likely Response Feedback: Impaired renal function will increase the half-life of drugs that are metabolized by the kidneys. This does not necessarily render such medications ineffective and it does not decrease the first-pass effect. IV administration will not compensate for the patient's impaired renal function. Question 20 1 out of 1 points The culture and sensitivity testing of a patient's wound exudate indicates that a specific antibiotic is necessary for treatment. The United States Pharmacopeia– National Formulary indicates that the drug in question is 96% protein bound. What are the implications of this fact?
Question 221 out of 1 pointsA home health nurse notes that there have been changes to a patient's oral drug regimen. The nurse will closely monitor the new drug regimen toResponse Feedback:Changes in the drug regimen may cause changes in drug absorption and thereby decrease the anticipated drug effect. This decrease is dueto the prevention of binding and loss of absorption and overall drug effectiveness. A change in the drug regimen would not help a nurse to track the route of metabolism or determine the speed of chelation. If any adverse effect were to occur as a result of a drug regimen change, it would not necessarily be immunotoxicity; it could also be nephrotoxicity, ototoxicity, or cardiotoxicity.Question 231 out of 1 pointsIn order to promote therapeutic drug effects, the nurse should always encourage patients toResponse Feedback:Taking a drug at the appropriate time will help the patient maintain therapeutic drug levels. Not all medications should be taken with food,
- Summer '15
- Pharmacology, allergic reaction